Texas, 2017Damaging Wind in Texas, July 24, 2017
July 24, 2017 · NWS SJT · 1 event in 1 county or zone
A thunderstorm resulted in a microburst west of Ozona on Interstate 10.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm resulted in a microburst west of Ozona on Interstate 10.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 24, 5:27 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 24, 5:27 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
627 PM CDT Mon Jul 24 2017
.AVIATION...
/00Z TAFS/
Thunderstorms just south of KSJT will bring gusty south winds up
to 27 KTS through 0030Z. Light showers and weakening thunderstorms
will also affect KSOA and KJCT through 1Z. VFR conditions are
otherwise expected for the next 24 hours.
&&
.PREV DISCUSSION... /issued 351 PM CDT Mon Jul 24 2017/
SHORT TERM...
(time period)
(Tonight and Tuesday)
Scattered showers and thunderstorms developing across the area this
afternoon and evening will dissipate shortly after sunset with the
loss of daytime heating. Otherwise, expect partly cloudy skies
overnight with lows near seasonal normals.
Upper level high pressure will become more centered over the region
on Tuesday. This will result in rain chances being suppressed even
more. Isolated afternoon/early evening storms cannot be completely
ruled out, although most places will remain dry. Given this and the
rising heights over the region, high temps will be above normal,
with upper 90s to near 100 degrees expected.
LONG TERM...
(Tuesday Night through Monday)
Heat will be the main concern for the work week as the upper level
ridge remains over the area. Afternoon temperatures will climb
above seasonal normals, into the upper 90s to around 100 degrees,
with dewpoints in the 60s. The warmest days will most likely
occur on Thursday and Friday. Next chance for rain will come this
weekend as the ridge slides off to the west a bit, putting the
area in northerly flow aloft. May see a few storms in the northern
counties Friday evening, but the better chance of storms for the
weekend will be Saturday night and Sunday as a weak boundary moves
in to north Texas. Any storms developing in Oklahoma and north
Texas may send outflow boundaries southward, allowing storms to
develop across west central Texas.
08
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 73 98 74 98 / 20 5 0 5
San Angelo 73 100 73 97 / 20 5 0 5
Junction 71 96 73 96 / 20 5 0 10
Brownwood 72 98 73 97 / 20 5 0 5
Sweetwater 73 97 73 97 / 20 5 0 5
Ozona 70 95 72 94 / 10 5 5 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
99/04/04
Hazardous weather outlook, Jul 24, 2:46 PM CST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
346 PM CDT Mon Jul 24 2017
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252100-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
346 PM CDT Mon Jul 24 2017
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered showers and thunderstorms will continue
through the evening hours. The main hazards will be dangerous
lightning, gusty winds and localized heavy rain.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability of hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 24, 3:20 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
420 PM CDT MON JUL 24 2017
TXZ154-170-242145-
Mason TX-McCulloch TX-
420 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCULLOCH AND
NORTHWESTERN MASON COUNTIES UNTIL 445 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Katemcy, or 13 miles northwest of Mason. this storm was
nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of south central
McCulloch and northwestern Mason Counties, including the following
locations: The Intersection Of Highway 29 And Ranch Road 1222,
US-377/us 87 Near The Mason-McCulloch County Line and The
Intersection Of US-377 And Ranch Road 1222.
LAT...LON 3081 9939 3098 9948 3104 9933 3088 9925
TIME...MOT...LOC 2119Z 118DEG 3KT 3091 9937
mkd
Special weather statement, Jul 24, 3:32 PM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
432 PM CDT MON JUL 24 2017
TXZ065-242145-
Coke TX-
432 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COKE COUNTY UNTIL
445 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Robert Lee. This storm was nearly stationary.
Winds in excess of 45 mph will be possible with this storm.
This storm will remain over mainly rural areas of south central Coke
County, including the following locations: The Intersection Of
Highway 158 And Ranch Road 2059.
LAT...LON 3186 10047 3171 10048 3172 10066 3194 10069
TIME...MOT...LOC 2131Z 065DEG 1KT 3179 10057
PO
Special weather statement, Jul 24, 3:46 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service San Angelo TX
446 PM CDT MON JUL 24 2017
TXZ071-072-242200-
Irion TX-Tom Green TX-
446 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 500 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arden, or 13 miles northeast of Mertzon. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
LAT...LON 3147 10062 3139 10066 3138 10078 3151 10073
TIME...MOT...LOC 2145Z 100DEG 3KT 3142 10069
PO
Special weather statement, Jul 24, 4:00 PM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service San Angelo TX
500 PM CDT MON JUL 24 2017
TXZ154-170-242230-
Mason TX-McCulloch TX-
500 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCULLOCH AND NORTH
CENTRAL MASON COUNTIES UNTIL 530 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm over
Voca, or 12 miles southeast of Brady. this storm was nearly
stationary. Heavy rainfall of 1/2 to 3/4 inch is likely...which may
produce street flooding.
Winds in excess of 40 mph will also be possible with this storm.
This storm will remain over mainly rural areas of southeastern
McCulloch and north central Mason Counties, including the following
locations: US-377/us 87 Near The Mason-McCulloch County Line and The
Intersection Of US-377 And Ranch Road 1222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3087 9924 3091 9938 3112 9915 3107 9909
3100 9909
TIME...MOT...LOC 2158Z 195DEG 2KT 3101 9917
mkdSpecial weather statement, Jul 24, 5:24 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
624 PM CDT MON JUL 24 2017
TXZ077-250000-
Schleicher TX-
624 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHLEICHER COUNTY UNTIL
700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eldorado, moving southwest at 10 mph.
Winds in excess of 45 mph will be possible with this storm.
This strong thunderstorm will be near...
Eldorado around 635 PM CDT.
Other locations impacted by this storm include the Intersection Of
Ranch Road 1828 And Ranch Road 915 and the Intersection Of US-190
and Ranch Road 1828.
LAT...LON 3108 10075 3105 10050 3077 10050 3086 10088
TIME...MOT...LOC 2323Z 042DEG 7KT 3095 10065
PO
Special weather statement, Jul 24, 6:24 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
724 PM CDT MON JUL 24 2017
TXZ076-250045-
Crockett TX-
724 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 745 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Iraan, or 18 miles north of Sheffield, moving west at
10 mph.
Winds in excess of 45 mph will be possible with this storm.
This storm will remain over mainly rural areas of north central
Crockett County.
This includes Interstate 10 between Mile Markers 330 and 333.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3108 10186 3108 10156 3069 10173 3078 10184
3081 10183 3083 10185 3087 10185 3089 10189
3092 10187 3093 10191 3095 10193
TIME...MOT...LOC 0022Z 071DEG 10KT 3095 10172
POThunderstorm Wind, Crockett
- When
- July 24, 7:25 PM CST
- Where
- Crockett County, 17.24 mi W of Ozona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.710, -101.490
Crockett County Sheriff's Office relayed an estimated 60 mph thunderstorm wind gust reported from the Ozona Volunteer Fire Department about 17 miles west of Ozona along Interstate 10.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, July 24 to 29, 20172 injured · $8.8 million · 12 events
- Heat in Missouri, July 24, 20171 death · 1 injured · 1 event
- Rip Current in Florida, July 24, 20171 death · 1 event
- Flash Flooding and Damaging Winds in California, July 24 to 25, 20171 injured · $8.0 million · 55 kt wind · 8 events
- Flash Flooding and Flooding in Mississippi, July 24 to 25, 2017$2.0 million · 24 events
- Hail and Damaging Wind in Texas, July 24, 2017$1.2 million · 52 kt wind · 6 events
- Flash Flooding and Hail in Nevada, July 24 to 26, 2017$191,000 · 0.75 in hail · 7 events
- Flash Flooding in New York, July 24, 2017$105,000 · 2 events
- Flash Flood in Mississippi, July 24, 2017$100,000 · 1 event
- Damaging Winds in New York, July 24, 2017$70,000 · 65 kt wind · 5 events
- Lightning Strikes in New York, July 24, 2017$80,000 · 2 events
- Damaging Winds in Pennsylvania, July 24, 2017$52,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 715958.